MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60Z
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that it could not get forward flow and pressure on centrifugal pump 5 (cp5) through oxygenator.The issue occurred while attempting to go on bypass.There was no patient involvement.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).Through follow-up communication livanova learned that initially, while attempting to go on bypass, flow was 3.5 lpm and pressure value was acceptable.Then, perfusionist leaned over to turn on gas and timers and when he looked back at cp5, flow was at 0.00 lpm and low and negative alarm sounded.All attempts to re-establish flow were unsuccessful, therefore s5 was swapped out with backup pump and case finished with no other issues.A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.As a precaution the flow control board (pcb) and the flow probe were replaced.This report was due on november 28, 2023; however, due to a network disruption at livanova, the ability to submit mdrs was lost on november 19, 2023, before this report was ready to submit.The report was prepared and submitted immediately following restoration of the livanova systems.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: the serial read-out of the centrifugal pump (real-time device parameters and setting recording file) was gathered and analyzed.On the date of event only a rc_index_impulse_missing is present and signals that impulse is missing from actual rotational speed, that is the speed signal from the hall sensor is not transferred to the main circuit board (cpu).This can be due to a defective hall sensor, defective motor control board (hms) on the connection for hall sensor or disconnection of the drive unit from the control panel.Since it was reported that the centrifugal pump was replaced with another one, it is likely that the error stored is due to the disconnection of the pump to replace it.Involved disposables were also requested for investigation.Visual inspection of the returned oxygenator and revolution pump revealed no visible defects.Laboratory test could not reproduce any increased pressure drop across the oxygenator that could have prevented normal flow during case.Unit behaved as expected without any performance deviation identified in terms of pressure excursion in blood path.Returned device did not exhibit any increased hydraulic resistance during the test: fibers were found patent and not occluded.No manufacturing quality issue possibly linked with the reported condition was confirmed accordingly.No issue was detected with the revolution pump as well, that worked as expected.Based on investigation findings, no issue with the disposable could be confirmed.A device service history review has been performed and identified that the unit was manufactured in 2022 and another similar event has been reported in 2023.In that case the reported restriction of blood flow was most likely associated with machine settings in terms of alarm and warning limits for pressure that regulated the flow.Based on all the gathered information, it cannot be excluded that a temporary malfunction of the flow probe or module caused a continuous reoccurrence of negative flow alarms that close the electrical remote-controlled (erc) mounted on the system and prevented the flow to be re-established.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18356288
Report Number9611109-2023-00645
Device Sequence Number15184357
Product Code DWA
UDI-Device Identifier04033817902782
UDI-Public(01)04033817902782(11)221124
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60Z
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2023
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown